MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1IN BLUNT FIL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1IN BLUNT FIL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle 18x1in blunt fill had foreign matter.The following information was provided by the initial reporter: material#: 305181 batch#: unknown.Verbatim: office using the bd 18g blunt needles (305181) to draw are noticing small particles from the plunger inside the vials.List of xxx they are drawing: xxxxxall made by xxxxxxxx all made by xxxxx.They are seeing particles with any of these medications they are drawing.Additional information provided: the have been ongoing and brought to my attention since about 2 months ago i know my ma¿s do a very thorough job at checking all vaccines before drawing up and administering so it happened a few times and then again on the day i contacted mike.There has been no patient harm done because the vaccines were wasted.The lot numbers would probably vary but i know on anything form 2 months to current.I have personally used these needles in a hospital setting for several years and have never heard of this until now with these vaccines.Please advise on what we should do until this gets looked into ?.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: a complaint history check was not performed as the lot number is unknown for this complaint.A device history record review was not performed as the lot number is unknown for this complaint.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.The root cause was not concluded due to unavailability of batch information.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE 18X1IN BLUNT FIL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23803668
Report Number1911916-2025-00801
Device Sequence Number18489207
Product Code GAA
UDI-Device Identifier00382903051816
UDI-Public(01)00382903051816
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown